Alert archive / Washington / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 9, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jul 14, 2012, 2:42 AM PDT for Morrow County, Umatilla County, Oregon; Benton County, Franklin County, Walla Walla County, Washington. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2012, 2:42 AM PDT (09:42 UTC)
- Expired
- Jul 14, 2012, 3:45 AM PDT
- In force
- 63 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
Counties Morrow County, OR, Umatilla County, OR, Benton County, WA, Franklin County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 43 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:10 AM PDT | HAIL 1 | Kennewick, WA | THUNDERSTORM WITH HAIL THE SIZE OF A QUARTER. ESTIMATED WIND GUSTS OF 35-40 MPH. |
| Jul 14, 3:11 AM PDT | HAIL 1 | Kennewick, WA | THUNDERSTORM PRODUCED QUARTER SIZE HAIL AND ESTIMATED WIND GUSTS TO 60 MPH. THE WIND WAS CAUSING THE RAIN AND HAIL TO MOVE SIDEWAYS PARALLEL TO THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.7 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700
WUUS56 KPDT 140942
SVRPDT
ORC049-059-WAC005-021-071-141045-
/O.NEW.KPDT.SV.W.0009.120714T0942Z-120714T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
242 AM PDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MORROW COUNTY IN NORTHEAST OREGON...
THIS INCLUDES THE CITY OF UMATILLA CHEMICAL DEPOT (MORROW
COUNTY)...
NORTHWESTERN UMATILLA COUNTY IN NORTHEAST OREGON...
THIS INCLUDES THE CITIES OF...UMATILLA CHEMICAL DEPOT (UMATILLA
COUNTY)...HERMISTON...
EASTERN BENTON COUNTY IN SOUTH CENTRAL WASHINGTON...
THIS INCLUDES THE CITIES OF...RICHLAND...KENNEWICK...
SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL WASHINGTON...
THIS INCLUDES THE CITIES OF...WEST PASCO...PASCO...
WESTERN WALLA WALLA COUNTY IN SOUTH CENTRAL WASHINGTON...
* UNTIL 345 AM PDT
* AT 237 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL. THE
NORTHERNMOST STORM WAS LOCATED 6 MILES SOUTHWEST OF KENNEWICK...
AND MOVING NORTH AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FINLEY...BURBANK...WEST RICHLAND...ELTOPIA AND HERMISTON
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.
LAT...LON 4648 11856 4600 11877 4562 11895 4563 11921
4564 11970 4661 11929
TIME...MOT...LOC 0938Z 195DEG 25KT 4619 11925
$$
POLAN2 follow-up statements
105
WWUS56 KPDT 141025
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
325 AM PDT SAT JUL 14 2012
ORC049-141031-
/O.CAN.KPDT.SV.W.0009.000000T0000Z-120714T1045Z/
MORROW OR-
325 AM PDT SAT JUL 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MORROW COUNTY IS
CANCELLED...
LAT...LON 4631 11872 4600 11881 4562 11895 4563 11921
4566 11939 4636 11939
TIME...MOT...LOC 1021Z 195DEG 25KT 4648 11914
$$
ORC059-WAC005-021-071-141045-
/O.CON.KPDT.SV.W.0009.000000T0000Z-120714T1045Z/
BENTON WA-FRANKLIN WA-UMATILLA OR-WALLA WALLA WA-
325 AM PDT SAT JUL 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM PDT
FOR SOUTHWESTERN WALLA WALLA...NORTHWESTERN UMATILLA...SOUTH CENTRAL
FRANKLIN AND SOUTHEASTERN BENTON COUNTIES...
AT 316 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TWO SEVERE THUNDERSTORMS. ONE OF THESE STORMS WERE LOCATED
12 MILES NORTHEAST OF RICHLAND AND OVER KENNEWICK AND WAS MOVING
NORTH AT 30 MPH. THE OTHER SEVERE THUNDERSTORM IS MOVING NORTH AND
IS CURRENTLY JUST SOUTH OF HERMISTON, OREGON AND WILL MOVE OVER
HERMISTON WITHIN THE NEXT 15 MINUTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH HAVE BEEN
REPORTED WITH THESE STORMS. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4631 11872 4600 11881 4562 11895 4563 11921
4566 11939 4636 11939
TIME...MOT...LOC 1021Z 195DEG 25KT 4648 11914
$$
RSC961
WWUS56 KPDT 141045
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
345 AM PDT SAT JUL 14 2012
ORC059-WAC005-021-071-141054-
/O.EXP.KPDT.SV.W.0009.000000T0000Z-120714T1045Z/
BENTON WA-FRANKLIN WA-UMATILLA OR-WALLA WALLA WA-
345 AM PDT SAT JUL 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WALLA WALLA...
NORTHWESTERN UMATILLA...SOUTH CENTRAL FRANKLIN AND SOUTHEASTERN
BENTON COUNTIES WILL EXPIRE AT 345 AM PDT...
THE THUNDERSTORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED AND ARE NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4631 11872 4600 11881 4562 11895 4563 11921
4566 11939 4636 11939
TIME...MOT...LOC 1044Z 195DEG 25KT 4663 11908
$$
RSCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:46 PM PDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 13, 10:46 PM PDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1046 PM PDT FRI JUL 13 2012
UPDATED AVIATION DISCUSSION
.UPDATE...THUNDERSTORM ACTIVITY HAS DECREASED IN INTENSITY AND
STRENGTH SINCE SUNDOWN BUT NEW CELLS CONTINUE TO DEVELOP OVER THE
EASTERN MOUNTAINS. EXPECT THAT ISOLATED TO SCATTERED THUNDERSTORMS
WILL CONTINUE THE REST OF THE NIGHT AS THE LOW IN WESTERN OREGON
CONTINUE TO CREATE AN UNSTABLE ATMOSPHERE IN OUR AREA. ONE STORM
EARLIER DROPPED ONE INCH DIAMETER HAIL EAST OF WALLA WALLA NEAR
DIXIE BUT BELIEVE THAT THE SEVERE THREAT HAS ENDED FOR TONIGHT.
THUNDERSTORMS THIS EVENING HAVE BEEN PRODUCING BRIEF HEAVY RAIN
AND EXPECT THAT WILL CONTINUE WITH ANY CELLS THAT DEVELOP.
OVERNIGHT TEMPERATURES WILL REMAIN ON THE WARM SIDE WITH THE
COLUMBIA BASIN IN THE 60S TO LOWER 70S AND THE REST OF THE AREA
WILL BE IN THE UPPER 40S AND 50S. CURRENT FORECAST HANDLES THE
SITUATION WELL. NO UPDATE PLANNED.
&&
.AVIATION...06Z TAFS...AN UPPER LOW WILL TURN EAST AND MOVE SLOWLY
ACROSS THE REGION OVER THE NEXT 24 HOURS. THIS WILL GENERATE
SCATTERED SHOWERS AND THUNDERSTORMS, ESPECIALLY LATER TONIGHT AND
TOMORROW INTO SATURDAY EVENING. THE HIGHER CHANCE OF PRECIPITATION
WILL BE OVER THE COLUMBIA BASIN TAF SITES AND WEST TOWARD KYKM AND
KDLS. CLOUDS WILL INCREASE IN COVERAGE TONIGHT AND TOMORROW MORNING
WITH CEILINGS BECOMING 5000 TO 10000 FEET AGL. BRIEF LOWER CEILINGS
ARE LIKELY WITH SHOWERS AND STORMS. SURFACE WINDS WILL BE MAINLY 5
TO 15 KTS THOUGH THEY WILL REACH 10-20 KTS WITH GUSTS TO 25 KTS AT
DLS. THUNDERSTORM OUTFLOWS COULD GENERATE LARGE HAIL AND LOCALLY
STRONGER WINDS. PERRY
&&
.PREV DISCUSSION... /ISSUED 355 PM PDT FRI JUL 13 2012/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...WATER VAPOR SATELLITE
SHOWS A LOW CENTER MOVING SOUTHWARD ALONG WESTERN WASHINGTON. TO THE
EAST...A PLUME OF MOISTURE IS STREAMING NORTHWARD FROM THE MONSOONS
IN THE DESERT SOUTHWEST. OUR FORECAST AREA LIES IN BETWEEN THESE
FEATURES LEADING TO A SLOT OF DRY AND MORE STABLE AIR. EXPECT THIS
TO CHANGE AS THE LOW PRESSURE SYSTEM CONTINUES TO MOVE SOUTH TOWARD
WESTERN OREGON TONIGHT. SOME CUMULUS ARE BEGINNING TO BUILD OVER THE
MOUNTAINS IN GRANT AND BAKER COUNTY AS WELL AS IN WALLOWA. THERE IS
ALSO A GROUP OF CUMULUS BUILDING OVER THE EAST SLOPES OF THE
WASHINGTON CASCADES. BOTH OF THESE LOCATIONS AS WELL AS INTO THE
BLUE MOUNTAINS HAVE THE POTENTIAL TO DEVELOP THUNDERSTORMS THIS
AFTERNOON AND EVENING. WHILE INSTABILITY FROM DAYTIME HEATING WILL
DECREASE AFTER SUNSET...MID LEVEL INSTABILITY ASSOCIATED WITH A
DISTURBANCE MOVING AROUND THE LOW WILL KEEP THE POTENTIAL FOR SHOWER
AND THUNDERSTORM DEVELOPMENT GOING OVERNIGHT. THIS WILL BRING
UNSTABLE AIR FROM NORTHEAST OREGON INTO THE COLUMBIA BASIN AS WELL
AS BACK INTO THE EAST SLOPES OF THE CASCADES AND THE COLUMBIA RIVER
GORGE.
THE LOW CENTER WILL THEN MOVE EAST ACROSS THE AREA ON SATURDAY
BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS EVERYWHERE. THE ONE
LOCATION THAT WILL SEE LESS ACTION WILL BE CENTRAL OREGON NEAR THE
CASCADES AS THE SYSTEM PASSES JUST NORTH OF THEM. WITH SOME DECENT
SHEAR...STORMS COULD BECOME STRONG ACROSS NORTHEAST OREGON AND SPC
HAS PLACED THAT AREA INTO A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR
SATURDAY AFTERNOON. AS THE UPPER LEVEL FLOW INTERACTS WITH THE
MOISTURE STREAM TO THE EAST...STORMS WILL GRADUALLY BECOME MORE WET
WITH BRIEF HEAVY RAIN POSSIBLE. THE SYSTEM WILL PROVIDE ENOUGH
DYNAMICS TO KEEP CONVECTION GOING OVERNIGHT.
THE SYSTEM WILL MOVE EAST ON SUNDAY LEADING TO A DECREASE OF SHOWER
AND THUNDERSTORM POTENTIAL FROM WEST TO EAST DURING THE DAY. ANOTHER
TROUGH OF LOW PRESSURE WILL THEN DROP SOUTHWARD LATE SUNDAY AND
BEGIN TO SPREAD THE CHANCE OF SHOWERS AND THUNDERSTORMS AREAS ALONG
THE EAST SLOPES OF THE CASCADES OVERNIGHT SUNDAY. DMH
LONG TERM...MONDAY THROUGH FRIDAY. THE UPPER LOW IMPACTING THE
REGION THIS WEEKEND WILL MOVE OFF TO THE EAST AND BE REPLACED BY
ANOTHER LOW MOVING SOUTHWARD FROM BRITISH COLUMBIA. THIS SYSTEM WILL
BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. MODELS HAVE
DIFFERENT SOLUTIONS TO THE EXACT LOCATION OF THE LOW SO HAVE TAKEN A
COMPROMISE FOR NOW. THE POSITION OF THE LOW AND THE AVAILABLE
MOISTURE AND INSTABILITY SUPPORT A CHANCE OR SLIGHT CHANCE OF
THUNDERSTORMS EACH DAY. HIGH TEMPERATURES WILL REMAIN NEAR NORMAL
WITH 80S TO LOWER 90S. BY THURSDAY AND FRIDAY THE PATTERN BECOMES
MORE OF A TROUGH CENTERED OFFSHORE WITH A SOUTHWEST FLOW ALOFT OVER
THE AREA. THIS WILL CONTINUE TO SUPPORT ISOLATED THUNDERSTORMS WITH
SEASONAL TEMPERATURES. 94
FIRE WEATHER...A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION
OVER THE NEXT SEVERAL DAYS. UNSTABLE CONDITIONS WILL LEAD TO THE
DEVELOPMENT OF THUNDERSTORMS THIS EVENING. STORMS WILL FORM OVER
EASTERN OREGON THIS EVENING AND THEN MOVE INTO CENTRAL WASHINGTON BY
SATURDAY MORNING. THUNDERSTORM ACTIVITY WILL PERSIST ACROSS
NORTHEAST OREGON AND EASTERN WASHINGTON THROUGH SATURDAY NIGHT.
COVERAGE WILL DIMINISH ON SUNDAY BUT SOME STORMS MAY LINGER FROM THE
BLUE MOUNTAINS EASTWARD. ALTHOUGH LIGHT TO MODERATE RAIN IS
EXPECTED TO REACH THE GROUND...ABUNDANT LIGHTNING COULD CAUSE
SEVERAL NEW FIRE STARTS...ESPECIALLY IN THE FINER FUELS BELOW 4000
FEET. RED FLAG WARNINGS HAVE THEREFORE BEEN ISSUED FOR MUCH OF THE
AREA BEGINNING THIS EVENING AND LASTING THROUGH SUNDAY. TRIMARCO
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 65 89 63 88 / 30 30 40 20
ALW 70 88 67 88 / 30 30 40 30
PSC 69 91 66 91 / 20 30 30 20
YKM 67 89 66 88 / 20 30 30 10
HRI 66 90 63 90 / 20 30 30 20
ELN 65 91 63 88 / 20 30 30 10
RDM 55 86 52 85 / 10 20 20 10
LGD 60 85 59 85 / 30 40 50 20
GCD 59 87 57 85 / 30 30 30 20
DLS 66 84 65 85 / 10 30 30 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 5 PM PDT SUNDAY
ORZ041-042-044-049-050-502-503-505>508.
WA...RED FLAG WARNING UNTIL 5 PM PDT SUNDAY WAZ024-026>030-520-521.
&&
THREAT INDEX
SATURDAY : YELLOW
SUNDAY : GREEN
MONDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
83/94/94/82Hazardous weather outlook, Jul 13, 5:21 PM PDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
521 PM PDT FRI JUL 13 2012
UPDATED TO ADD RED FLAG WARNING
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
141415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
521 PM PDT FRI JUL 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
RED FLAG WARNING
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
THUNDERSTORMS
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
AN UPPER LOW PRESSURE SYSTEM WILL STAY TO THE WEST OF THE FORECAST
AREA TONIGHT WITH A SOUTHERLY FLOW ALOFT. THIS WILL INTERACT WITH
VERY WARM AND UNSTABLE AIR LEADING TO MAINLY LATE AFTERNOON AND
EVENING THUNDERSTORMS. AS THE LOW BEGINS TO MOVE
EAST...THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT.
ALTHOUGH LIGHT TO MODERATE RAIN IS EXPECTED TO REACH THE
GROUND...ABUNDANT LIGHTNING COULD CAUSE SEVERAL NEW FIRE
STARTS...ESPECIALLY IN THE FINER FUELS BELOW 4000 FEET. RED FLAG
WARNINGS HAVE THEREFORE BEEN ISSUED FOR MUCH OF THE AREA BEGINNING
THIS EVENING AND LASTING THROUGH SUNDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS OF WASHINGTON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
OCHOCO-JOHN DAY HIGHLANDS
RED FLAG WARNING SATURDAY THROUGH SUNDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS SATURDAY THROUGH TUESDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
THE RED FLAG WARNING FOR ABUNDANT LIGHTNING WILL CONTINUE THROUGH
SUNDAY AFTERNOON.
THE LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE REGION SATURDAY
AND SATURDAY NIGHT AND EXIT SUNDAY MORNING. AS THE LOW MOVES ACROSS
THE AREA SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED OVER MOST OF
THE AREA EXCEPT FOR CENTRAL OREGON. INSTABILITY AND MOISTURE WILL BE
PARTICULARLY ABUNDANT OVER NORTHEAST OREGON AND THE STORM
PREDICTION CENTER HAS PLACED THAT AREA UNDER A SLIGHT RISK OF
SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG GUSTY WINDS AS THE
PRIMARY HAZARDS. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL.
THUNDERSTORMS WILL DEVELOP ONCE AGAIN ON SUNDAY AS THE LOW DEPARTS
TO THE EAST. ANOTHER UPPER LOW WILL THEN DROP DOWN FROM CANADA ON
MONDAY BRINGING ANOTHER CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS IN THE AREA. ISOLATED SHOWERS AND THUNDERSTORMS WILL
LINGER INTO TUESDAY THROUGH THURSDAY...MAINLY OVER THE MOUNTAINS.
AGAIN THE STRONGEST STORMS WILL BE OVER THE MOUNTAINOUS REGIONS.
CONDITIONS WILL BECOME MORE STABLE AND HOT AGAIN BY THE END OF THE
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR THUNDERSTORMS THROUGH MONDAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Jul 13, 9:16 PM PDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
916 PM PDT FRI JUL 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 7 SE DIXIE 46.07N 118.05W
07/13/2012 E1.00 INCH WALLA WALLA WA PUBLIC
THUNDERSTORM DROPPED MOSTLY 3/4 INCH HAIL WITH SOME AS
LARGE AS AN INCH IN DIAMETER. ALSO HAD HEAVY RAIN AND 40
MPH WINDS.
0835 PM HAIL 8 SE DIXIE 46.06N 118.04W
07/13/2012 E1.00 INCH WALLA WALLA WA PUBLIC
RECEIVED MOSTLY NICKEL SIZED HAIL WITH SOME STONES
QUARTER SIZED. ALSO HAD 50 TO 60 MPH WINDS AND HEAVY
RAIN. BELIEVES THAT LOCAL WHEAT CROP WAS DAMAGED BY THE
HAIL.
&&
GPThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:14 PM PDT | Special Weather Statement | PDT | Wallowa | 61 min |
| Jul 13, 7:08 PM PDT | Special Weather Statement | PDT | Wallowa | 52 min |
| Jul 13, 8:32 PM PDT | Severe Thunderstorm Warning | PDT | Umatilla | 58 min |
| Jul 14, 10:20 AM PDT | Special Weather Statement | PDT | Union | 55 min |
| Jul 14, 10:42 AM PDT | Severe Thunderstorm Warning | PDT | Union | 63 min |
| Jul 14, 12:33 PM PDT | Special Weather Statement | PDT | Union | 57 min |
| Jul 14, 1:19 PM PDT | Special Weather Statement | PDT | Grant | 56 min |
| Jul 14, 1:44 PM PDT | Severe Thunderstorm Warning | PDT | Grant | 61 min |
| Jul 14, 1:57 PM PDT | Severe Thunderstorm Warning | PDT | Union, Wallowa | 38 min |
| Jul 14, 2:30 PM PDT | Special Weather Statement | PDT | Umatilla | 60 min |
| Jul 14, 4:30 PM PDT | Special Weather Statement | PDT | Jefferson | 60 min |
| Jul 14, 4:53 PM PDT | Special Weather Statement | PDT | Wheeler | 52 min |
| Jul 13, 8:06 PM PDT | Special Weather Statement | PDT | Columbia | 54 min |
| Jul 14, 2:32 PM PDT | Special Weather Statement | PDT | Kittitas | 58 min |
| Jul 14, 3:48 PM PDT | Special Weather Statement | PDT | Kittitas | 87 min |
| Jul 14, 4:12 PM PDT | Areal Flood Advisory | PDT | Kittitas, Yakima | 6 hr |
| Jul 14, 4:20 PM PDT | Special Weather Statement | PDT | Yakima | 55 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2012Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.